Reply
Esteemed Contributor
Posts: 7,321
Registered: ‎06-10-2010

I Would Appreciate Your Prayers

[ Edited ]

DH has been taking Ativan for 35 to 40 yrs.  Needless to say, he is highly addicted to it. His family doctor (and VA doctors) never saw fit to take him off of it as long as they felt it was working. In fact, it was years before he even knew how addictive it  was. He suffered serious injury and trauma in the Viet Nam war...thus the Ativan.

 

His doctor of 30 yrs. retired recently and his new doctor wants him off of it. He was up to 4 mgs. a day the last several years. So his new doctor (who he really likes) is trying to get him through this with combining the Ativan with a longer acting medicine that stays in your system longer called Buspirone.  I can't imagine him coming off of this without this killing him. He had a cardiac arrest in 2011 and he almost died.  In fact, it's a miracle he lived. 

 

 He is 73 now and the withdrawal symptoms have started.  He is not sleeping very well and he cries....among other things.  I am very concerned for him.  He see's his new doctor every three weeks to adjust his medications and he can call in if he needs help in between. Needless to say, I am very concerned for him.  He is going to need all the prayers he can get.    

 

 

Valued Contributor
Posts: 737
Registered: ‎03-02-2013

Re: I Would Appreciate Your Prayers

Hugs and prayers!

Honored Contributor
Posts: 37,685
Registered: ‎03-12-2010

Re: I Would Appreciate Your Prayers

You got it @jubilant   My prayers are with your husband and you Heart

There are many elements: wind, fire, water
But none quite like the element of surprise
Esteemed Contributor
Posts: 7,081
Registered: ‎08-19-2014

Re: I Would Appreciate Your Prayers

[ Edited ]

@jubilant  I'm praying for you both🙏!! Hang in there.Please  come back here for support from your friends❤️.

Honored Contributor
Posts: 20,822
Registered: ‎03-09-2010

Re: I Would Appreciate Your Prayers

[ Edited ]

Perhaps a consult with a psychiatrist would be a good idea, meds like this are not always supposed to be prescribed by a general practioner.  He may not be qualitifed to make this big decision for your hubby.  I would let a psychatrist decide if he needs to be on or off this med, and let him do the weaning off if necessary, this is their specialty, not an internist.  Best of luck. 

Respected Contributor
Posts: 2,339
Registered: ‎06-21-2010

Re: I Would Appreciate Your Prayers

@jubilant 

 

I am so appreciative of his service to our great country. So thank you @jubilant's husband! 

 

I will pray that he adjusts to the new medication mix, along with solid and sound sleep.

 

Hugs........

 

 

 

 

Formerly known as "jpie"
Respected Contributor
Posts: 2,300
Registered: ‎03-20-2010

Re: I Would Appreciate Your Prayers

[ Edited ]

Good wishes and prayers for him and yourself!  Read all you can on the net for ways to support him through this- I'm afraid the previous doctor may not have been doing him any favors...   

Esteemed Contributor
Posts: 7,321
Registered: ‎06-10-2010

Re: I Would Appreciate Your Prayers

[ Edited ]

@Skye3girl wrote:

Good wishes and prayers for him and yourself!  Read all you can on the net for ways to support him through this- I'm afraid the previous doctor may not have been doing him any favors...   


@Skye3girl  Yes, I have often questioned DH as to why he wasn't taken off of it years ago.  I have been reading similar stories of guys who were never told of it's side effects and just how addictive it was.  I knew from reading about it years ago but he felt his doctor knew best and, of course, he didn't want to stop it at that time.  The doctor he had for years.... he really hated to see retire.   He has helped him so much with all his physical needs so he had a lot of confidence in him.  The doctor  now, sees  it differently.  It's a little confusing, to say the least. 

Honored Contributor
Posts: 20,822
Registered: ‎03-09-2010

Re: I Would Appreciate Your Prayers


@jubilant wrote:

@Skye3girl wrote:

Good wishes and prayers for him and yourself!  Read all you can on the net for ways to support him through this- I'm afraid the previous doctor may not have been doing him any favors...   


@Skye3girl  Yes, I have often questioned DH as to why he wasn't taken off of it years ago.  I have been reading similar stories of guys who were never told of it's side effects and just how addictive it was.  I knew from reading about it years ago but he felt his doctor knew best and, of course, he didn't want to stop it at that time.  The doctor he had for years.... he really hated to see retire.   He has helped him so much with all his physical needs so he had a lot of confidence in him.  The doctor  now, sees  it differently.  It's a little confusing, to say the least. 


If you are confused, it is time to get a specialist in this field involved, it will make you feel better. 

Esteemed Contributor
Posts: 6,334
Registered: ‎07-07-2010

Re: I Would Appreciate Your Prayers

@jubilant  I am sending prayers and good thoughts your way.  There must be something that can be done to help, so I hope that you will have a serious conversation (I am sure that you have already done this, but maybe another one is needed) to remedy this situation.  DH is also 73 and a Viet Nam vet, and when he had his first cancer diagnosis, I was on the phone with his surgeon on a daily basis.  My state insurance is excellent so we did not go through the VA, so maybe that is part of the problem.

The next time that I hear salt and ice together, it better be in a margarita!